Thunderstorm Wind, Putnam
- When
- July 6, 5:41 PM EST
- Where
- Putnam County, Crescent City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 29.433, -81.517
Large tree down on CR 308
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Large tree down on CR 308
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 6, 1:25 PM EST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT TUE JUL 6 2004 .SHORT TERM...ISOLATED SHOWERS AND THUNDERSTORMS ONGOING EARLY THIS AFTERNOON...PRIMARILY OVER THE GEORGIA PORTION. RATHER TYPICAL OF A HIGH INSTABILITY BUT DRY MID LEVEL ENVIRONMENT...STORMS ARE INITIATING QUICKLY ALONG SURFACE CONVERGENCE BANDS...BUT GROWTH IS BEING LIMITED BY ENTRAINMENT. EXPECT THIS TREND TO CONTINUE FOR MOST OF THE FORECAST AREA...BUT A DIFFERENT ENVIRONMENT REMAINS OVER SOUTHERN PORTIONS. SLIGHTLY MORE MOIST MID LEVELS WILL LEAD TO SCATTERED COVERAGE THROUGH THIS EVENING. LOOKS AS THOUGH STORMS WILL HAVE A BETTER CHANCE FOR SUSTAINED DEVELOPMENT...LEADING TO PERHAPS A PULSE SEVERE STORM WITH WET MICROBURSTS THE LIKELY CULPRIT. HIGH HEAT INDICES TO CONTINUE INTO THE EARLY EVENING HOURS WITH VALUES AS HIGH AS 108 IN AREAS THAT ESCAPE RAIN. WILL CONTINUE TO HIGHLIGHT IN HWO. FOR WEDNESDAY...SHORTWAVE TROUGH APPROACHING FROM THE WEST WILL ALLOW HEIGHTS TO LOWER A BIT...RESULTING IN LESS SUBSIDENCE AND MAX TEMPS COUPLE OF DEGREES COOLER. WITH DEWPOINTS IN THE 73 TO 76 RANGE...WE WILL STILL BE DEALING WITH HEAT INDICES OF AROUND 103. WILL PROBABLY BE ABLE TO OMIT MENTION IN ZONES FOR NOW. MODELS BECOME QUITE DIVERGENT ON POPS BY WEDNESDAY AFTERNOON WITH THE MET GUIDANCE INDICATING GENERALLY 20 TO 30 POPS AND THE GFS NEARLY 70 PERCENT FOR THE WESTERN ZONES. WILL FAVOR THE ETA FOR THIS PACKAGE AS IT LOOKS LIKE THE GFS IS TOO AGGRESSIVE THIS SOON WITH FRONTAL PROGRESSION OUT OF THE TENNESSEE VALLEY. IN ADDITIONS WEST-NORTHWEST FLOW IS NOT CLIMATOLOGICALLY FAVORED FOR HIGH POPS...ESPECIALLY ACROSS THE WESTERN ZONES. WILL CONTINUE THIS TREND THROUGH THURSDAY AFTERNOON...AS MESOETA BRINGS CURRENT DRY MID LEVEL AIR OVER THE BAHAMAS AROUND THE PENINSULA AND INTO APALACHEE BAY. MESO-ETA MAY BE OVERDONE WITH THIS FEATURE WITH MEAGER POPS DEPICTED FOR THE WEST COAST. WILL GENERALLY USE A BLEND OF GUIDANCE FOR THESE AREAS. AS SHORTWAVE EXITS OFF THE EAST COAST...RIDGE ALOFT WILL BE ALLOWED TO BUILD ONCE AGAIN...TO AROUND 593DM. WILL GENERALLY KEEP LOW END SCATTERED FOR MOST LOCATIONS...FAVORING INLAND SECTIONS SLIGHTLY. .LONG TERM...PRETTY MUCH CLIMO CONDITIONS EXPECTED FOR THE LONG TERM WITH FEW CHANGES TO THE GRIDS. WILL NEED TO MONITOR POSSIBLE WAVE BY EARLY NEXT WEEK APPROACHING THE NORTHERN CARIBBEAN. && .MARINE...W FLOW MUCH LIGHTER AROUND 5 KT NOW AT 41012 WITH SEAS NEAR 2 FT. SEA BREEZE OCCURRING NOW AT ST AUGUSTINE CMAN. EXPECT FLOW TO VEER TO S TO SW AROUND 00Z THEN MORE W TOWARD EARLY MORNING DUE TO RIDGE REMAINING ANCHORED OVER SRN FL. SFC TROUGH MOVING TOWARD THE MID ATLC COAST ON THU WILL PROBABLY KEEP SFC RIDGE S OF THE AREA UNTIL FRIDAY WHEN 5H RIDGE BUILDS BACK NWD. SEAS STILL REMAINING MAINLY BELOW 3 FT. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 96 72 93 / 10 30 20 40 SSI 77 94 76 91 / 10 20 20 40 JAX 75 96 73 93 / 10 30 20 40 SGJ 75 92 75 91 / 10 30 20 40 GNV 73 95 72 94 / 20 40 20 40 OCF 73 95 72 94 / 30 40 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PUBLIC...JTD/MH MARINE...ARS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT TUE JUL 6 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1046 AM EDT TUE JUL 6 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HEAT INDICES 105 TO 108 THIS AFTERNOON... HIGH MOISTURE VALUES COMBINED WITH TEMPERATURES IN THE MID TO UPPER 90S...WILL LEAD TO HEAT INDICES TOPPING THE 100 DEGREE MARK THIS AFTERNOON. FOR AREAS AWAY FROM THE COAST...HEAT INDICES WILL BE AS HIGH AS 108 DEGREES BY MID AFTERNOON OVER INTERIOR PORTIONS OF GEORGIA AND 106 ELSEWHERE. IF POSSIBLE...IT IS RECOMMENDED THAT RESIDENTS REMAIN INDOORS AS MUCH AS POSSIBLE DURING THE WARMEST PART OF THE DAY. IF YOU MUST BE OUTSIDE...BE SURE TO TAKE IN PLENTY OF FLUIDS AND LIMIT EXPOSURE AS NECESSARY. DAYTIME HEATING WILL COMBINE WITH THE SEABREEZES TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS. AS THE WEST COAST SEABREEZE MOVES INLAND...THUNDERSTORMS WILL DEVELOP THEN INCREASE IN COVERAGE AS THE SEABREEZES AND STORM OUTFLOWS COLLIDE. THE GREATEST COVERAGE OF STORMS IS EXPECTED ACROSS INTERIOR SECTIONS OF NORTH FLORIDA. ALTHOUGH STORM COVERAGE WILL CONTINUE TO BE LESS THAN THE PAST FEW WEEKS...STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING GUSTY WINDS 50 MPH ALONG WITH SMALL HAIL. AN ISOLATED SEVERE STORM IS ALSO POSSIBLE. STORMS WILL PERSIST THROUGH SUNSET BEFORE WEAKENING AS THEY MOVE SOUTH AROUND 10 MPH. .DAYS TWO THROUGH SEVEN...TOMORROW THROUGH DAY SEVEN... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT/DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 532 PM EDT TUE JUL 6 2004 GAZ149-163-062215- ATKINSON GA-CLINCH GA- 532 PM EDT TUE JUL 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN CONTINUED FOR NORTHERN CLINCH AND ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF PEARSON TO 4 MILES SOUTH OF PEARSON...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF HOMERVILLE TO 4 MILES SOUTH OF PEARSON...MOVING WEST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PEARSON AND WILLACOOCHEE THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG STATE ROAD 89 FROM HOMERVILLE TO PEARSON. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 556 PM EDT TUE JUL 6 2004 FLZ033-037-038-062245- FLAGLER FL-PUTNAM FL-ST. JOHNS FL- 556 PM EDT TUE JUL 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN FLAGLER...SOUTHERN ST. JOHNS AND SOUTHERN PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT... AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF GEORGETOWN TO 6 MILES SOUTH OF HASTINGS...OR ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF SALT SPRINGS TO 6 MILES SOUTH OF HASTINGS...MOVING NORTHWEST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND POMONA PARK...LAKE COMO...GEORGETOWN...CRESCENT CITY...ANDALUSIA...WELAKA...SPUDS AND HASTINGS THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG AREAS AROUND LAKE GEORGE AND LAKE CRESCENT. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 603 PM EDT TUE JUL 6 2004 FLZ023-062245- BAKER FL- 603 PM EDT TUE JUL 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN BAKER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT... AT 603 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SANDERSON...OR ABOUT 12 MILES NORTH OF RAIFORD...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANDERSON...MACCLENNY AND GLEN ST. MARY THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG INTERSTATE 10 IN THE SANDERSON VICINITY. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 615 PM EDT TUE JUL 6 2004 GAZ149-062245- ATKINSON GA- 615 PM EDT TUE JUL 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN CONTINUED FOR WESTERN ATKINSON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT... AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF PEARSON...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PEARSON AND WILLACOOCHEE THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG U.S. HIGHWAY 82 FROM PEARSON TO WILLACOOCHEE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 621 PM EDT TUE JUL 6 2004 GAZ164-062245- CHARLTON GA- 621 PM EDT TUE JUL 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CHARLTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT... AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF ST. GEORGE...OR ABOUT 16 MILES WEST OF CALLAHAN...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG STATE ROAD 94 BETWEEN MONIAC AND ST. GEORGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 626 PM EDT TUE JUL 6 2004 FLZ037-038-062300- FLAGLER FL-PUTNAM FL- 626 PM EDT TUE JUL 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN CONTINUED FOR WESTERN FLAGLER AND SOUTHERN PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 626 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTH OF ANDALUSIA...MOVING SOUTH AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAN MATEO...EAST PALATKA...SATSUMA...ANDALUSIA...WELAKA...POMONA PARK...LAKE COMO AND GEORGETOWN THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG STATE ROAD 100 BETWEEN ANDALUSIA AND SAN MATEO...AND ALSO ALONG U.S. HIGHWAY 17 FROM POMONA PARK TO CRESCENT CITY. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The Jacksonville radar (KJAX), 118 km away, was scanning. The volume nearest the first event began at 22:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403653.